Alert archive / Kentucky / High Wind Warnings in 2015

High Wind Warning 1, NWS Jackson, KY

October 27, 2015Harlan County, Letcher County, Kentucky

NWS Jackson, KY issued this high wind warning at Oct 27, 2015, 4:15 AM EDT for Harlan County, Letcher County, Kentucky. It took effect at Oct 27, 2015, 6:00 PM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2015, 4:15 AM EDT (08:15 UTC)
In effect from
Oct 27, 2015, 6:00 PM EDT
Expired
Oct 28, 2015, 9:32 AM EDT
In force
16 hr
Issued by
NWS Jackson, KY

Counties Harlan County, KY, Letcher County, KY

The radar

The Jackson,KY radar (KJKL), 71 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1900 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WWUS73 KJKL 270815
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT TUE OCT 27 2015

...DAMAGING WINDS EXPECTED TONIGHT INTO EARLY WEDNESDAY MORNING...

.WINDS WILL GUST BETWEEN 50 AND 60 MPH ABOVE 3000 FEET FROM
TONIGHT INTO EARLY WEDNESDAY MORNING. IT IS POSSIBLE THAT SOME
HIGH WIND MAY BE FORCED DOWNWARD INTO VALLEY AREAS...ESPECIALLY
NORTH OF BLACK MOUNTAIN. THIS COULD LEAD TO LOCALIZED DAMAGE.

KYZ088-118-271615-
/O.UPG.KJKL.HW.A.0001.151028T0000Z-151028T1400Z/
/O.NEW.KJKL.HW.W.0001.151027T2200Z-151028T1400Z/
HARLAN-LETCHER-
INCLUDING THE CITIES OF...CUMBERLAND...HARLAN...JENKINS...
WHITESBURG
415 AM EDT TUE OCT 27 2015

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* HIGH WINDS WILL DEVELOP AFTER 6 PM THIS EVENING ALONG THE
  HIGHEST RIDGES NEAR THE VIRGINIA BORDER. THE THREAT FOR HIGH
  WINDS WILL CONTINUE UNTIL 10 AM WEDNESDAY.

* WIND GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED.

* THE GREATEST THREAT FOR STRONG WINDS WILL BE FOR ELEVATIONS
  ABOVE 3000 FEET...BUT SOME STRONG WINDS MAY BE FORCED DOWNWARD
  INTO VALLEYS. VALLEY AREAS MOST LIKELY TO BE AFFECTED INCLUDE
  LOCATIONS FROM NEAR CUMBERLAND TO EOLIA. A FEW TREES MAY BE
  DOWNED AND SOME ROOF DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
040 
WWUS73 KJKL 271532
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1132 AM EDT TUE OCT 27 2015

...DAMAGING WINDS EXPECTED TONIGHT INTO EARLY WEDNESDAY MORNING...

.WINDS WILL GUST BETWEEN 50 AND 60 MPH ABOVE 3000 FEET FROM
TONIGHT INTO EARLY WEDNESDAY MORNING. IT IS POSSIBLE THAT SOME
HIGH WIND MAY BE FORCED DOWNWARD INTO VALLEY AREAS...ESPECIALLY
NORTH OF BLACK MOUNTAIN. THIS COULD LEAD TO LOCALIZED DAMAGE.

KYZ088-118-280000-
/O.CON.KJKL.HW.W.0001.151027T2200Z-151028T1400Z/
HARLAN-LETCHER-
INCLUDING THE CITIES OF...CUMBERLAND...HARLAN...JENKINS...
WHITESBURG
1132 AM EDT TUE OCT 27 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM EDT WEDNESDAY...

* HIGH WINDS WILL DEVELOP AFTER 6 PM THIS EVENING ALONG THE 
  HIGHEST RIDGES NEAR THE VIRGINIA BORDER. THE THREAT FOR HIGH 
  WINDS WILL CONTINUE UNTIL 10 AM WEDNESDAY. 

* WIND GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED.

* THE GREATEST THREAT FOR STRONG WINDS WILL BE FOR ELEVATIONS 
  ABOVE 3000 FEET...BUT SOME STRONG WINDS MAY BE FORCED DOWNWARD 
  INTO VALLEYS. VALLEY AREAS MOST LIKELY TO BE AFFECTED INCLUDE 
  LOCATIONS FROM NEAR CUMBERLAND TO EOLIA. A FEW TREES MAY BE 
  DOWNED AND SOME ROOF DAMAGE IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
425 
WWUS73 KJKL 280000 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
800 PM EDT TUE OCT 27 2015

...DAMAGING WINDS EXPECTED TONIGHT INTO EARLY WEDNESDAY MORNING...

.WINDS WILL GUST BETWEEN 50 AND 60 MPH ABOVE 3000 FEET FROM
TONIGHT INTO EARLY WEDNESDAY MORNING. IT IS POSSIBLE THAT SOME
HIGH WIND MAY BE FORCED DOWNWARD INTO VALLEY AREAS...ESPECIALLY
NORTH OF BLACK MOUNTAIN. THIS COULD LEAD TO LOCALIZED DAMAGE.

KYZ088-118-280900-
/O.CON.KJKL.HW.W.0001.000000T0000Z-151028T1400Z/
HARLAN-LETCHER-
INCLUDING THE CITIES OF...CUMBERLAND...HARLAN...JENKINS...
WHITESBURG
800 PM EDT TUE OCT 27 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT
WEDNESDAY...

* HIGH WINDS WILL DEVELOP THIS EVENING ALONG THE HIGHEST RIDGES
  NEAR THE VIRGINIA BORDER. THE THREAT FOR HIGH WINDS WILL
  CONTINUE UNTIL 10 AM WEDNESDAY.

* WIND GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED.

* THE GREATEST THREAT FOR STRONG WINDS WILL BE FOR ELEVATIONS 
  ABOVE 3000 FEET...BUT SOME STRONG WINDS MAY BE FORCED DOWNWARD 
  INTO VALLEYS. VALLEY AREAS MOST LIKELY TO BE AFFECTED INCLUDE 
  LOCATIONS FROM NEAR CUMBERLAND TO EOLIA. A FEW TREES MAY BE 
  DOWNED AND SOME ROOF DAMAGE IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

GREIF
312 
WWUS73 KJKL 280805
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
405 AM EDT WED OCT 28 2015

...HIGH WINDS EXPECTED EARLY THIS MORNING ABOVE 3000 FEET...

.WINDS WILL GUST BETWEEN 50 AND 60 MPH ABOVE 3000 FEET THROUGH
EARLY THIS MORNING. IT IS POSSIBLE THAT SOME HIGH WIND MAY BE
FORCED DOWNWARD INTO VALLEY AREAS...ESPECIALLY NORTH OF BLACK
MOUNTAIN. THIS COULD LEAD TO LOCALIZED DAMAGE.

KYZ088-118-281400-
/O.CON.KJKL.HW.W.0001.000000T0000Z-151028T1400Z/
HARLAN-LETCHER-
INCLUDING THE CITIES OF...CUMBERLAND...HARLAN...JENKINS...
WHITESBURG
405 AM EDT WED OCT 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* THE THREAT FOR HIGH WINDS WILL CONTINUE UNTIL 10 AM THIS
  MORNING.

* WIND GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED.

* THE GREATEST THREAT FOR STRONG WINDS WILL BE FOR ELEVATIONS 
  ABOVE 3000 FEET...BUT SOME STRONG WINDS MAY BE FORCED DOWNWARD 
  INTO VALLEYS. VALLEY AREAS MOST LIKELY TO BE AFFECTED INCLUDE 
  LOCATIONS FROM NEAR CUMBERLAND TO EOLIA. A FEW TREES MAY BE 
  DOWNED AND SOME ROOF DAMAGE IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
151 
WWUS73 KJKL 281332
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
932 AM EDT WED OCT 28 2015

KYZ088-118-281445-
/O.CAN.KJKL.HW.W.0001.000000T0000Z-151028T1400Z/
HARLAN-LETCHER-
INCLUDING THE CITIES OF...CUMBERLAND...HARLAN...JENKINS...
WHITESBURG
932 AM EDT WED OCT 28 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS IN THE HIGHER ELEVATIONS ACROSS SOUTHEASTERN KENTUCKY HAVE
DIMINISHED THIS MORNING. HOWEVER...OCCASIONAL WIND GUSTS TO AROUND
30 MPH WILL STILL BE POSSIBLE THROUGH EARLY THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this high wind warning went out at Oct 27, 3:53 AM EDT, 22 minutes earlier.

Area forecast discussion, Oct 27, 3:53 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
353 AM EDT TUE OCT 27 2015

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 353 AM EDT TUE OCT 27 2015

A SHORTWAVE TROUGH IS CROSSING THE CENTRAL PLAINS THIS MORNING
DRAWING THE MOISTURE NORTHWARD FROM THE SYSTEM THAT HAS BEEN
SITTING ON THE GULF COAST OVER THE PAST FEW DAYS. A WARM FRONT HAS
BEEN WORKING NORTHWARD ACROSS THE REGION. THIS FEATURE...COMBINED
WITH THE MOISTURE HAS LED TO WIDESPREAD LIGHT RAIN TO BREAK OUT
ACROSS EAST KENTUCKY OVERNIGHT. AS THE SHORTWAVE TROUGH CONTINUES
TO ADVANCE EASTWARD TODAY...A SURFACE LOW WILL DEVELOP OVER THE
PLAINS...THEN TRACK INTO THE WESTERN GREAT LAKES BY WEDNESDAY
MORNING. THE WARM FRONT ASSOCIATED WITH THIS DEVELOPING LOW
PRESSURE SYSTEM...WILL SLOWLY WORK NORTHWARD ACROSS THE AREA THIS
MORNING INTO THE EARLY AFTERNOON HOURS. AS THE BOUNDARY SHIFTS
NORTH THIS AFTERNOON/EVENING...SOUTHEAST WINDS BEHIND THE BOUNDARY
WILL RAMP UP...HELPING TO ESTABLISH IMPRESSIVE DOWNSLOPE WINDS OFF
THE HIGHER TERRAIN OF THE APPALACHIANS. HI-RES MODELS SUPPORT THE
IDEA THAT THIS MAY BE ENOUGH TO SHUT OFF PRECIPITATION ACROSS MUCH
OF EASTERN KENTUCKY LATER THIS EVENING...OR AT A MINIMUM...LEAD TO
MORE ISOLATED OR SCATTERED SHOWERS. GIVEN HOW SOUTHEAST FLOW
TYPICALLY DISRUPTS PRECIPITATION...THIS DOES NOT SEEM
UNREASONABLE. THUS...WILL PLAN TO GO WITH DECREASING POPS INTO THE
EVENING HOURS...BUT ONLY DROPPING IT TO SCATTERED COVERAGE IN THE
EAST AND SOUTHEAST. SOUTHEAST FLOW ONLY STRENGTHENS TONIGHT AS A
875MB INVERSION DEVELOPS. THE LOW LEVEL JET MAY EXCEED 60 KNOTS
LATER TONIGHT. THIS WILL ONLY FURTHER DISRUPT PRECIPITATION. IN
FACT...MUCH OF EASTERN KENTUCKY MAY SEE A LULL OVERNIGHT.
HOWEVER...TO KEEP GRIDS SOMEWHAT CONSISTENT WITH NEIGHBORING
OFFICES...ONLY DROPPED POPS BACK IN THE EAST AND SOUTHEAST.
DAYSHIFT WILL HAVE TO REEVALUATE THE NEED TO GO A BIT FURTHER.

AS FAR AS THE WIND THREAT GOES ON THE HIGH TERRAIN TONIGHT...THE
STRENGTH ALONE OF THE LOW LEVEL JET SUPPORTS UPGRADING THE HIGH
WIND WATCH TO A WARNING. ALSO STILL SOME CONCERNS FOR A MOUNTAIN
WAVE WHICH COULD BRING SOME OF THESE HIGHER WINDS DOWN INTO THE
VALLEYS JUST DOWNWIND OF THE HIGHER TERRAIN AND POTENTIALLY LEAD
TO SOME DAMAGE. LOCAL RESEARCH SEEMS TO SUPPORT THE POSSIBILITY
THIS COULD OCCUR TONIGHT. HOWEVER...THESE EVENTS ARE RARE FOR
EASTERN KENTUCKY. REGARDLESS...AREAS JUST DOWNWIND OF THE HIGH
TERRAIN SHOULD BE AWARE OF THIS POTENTIAL.

AS THE LOW MOVES INTO THE GREAT LAKES TOMORROW MORNING...A SURFACE
TROUGH WILL BE DRAGGED ACROSS EASTERN KENTUCKY...LEADING TO
WIDESPREAD SHOWERS AS THIS FEATURE MOVES EAST. IT APPEARS THEN
THAT WE COULD DRY OUT HEADING INTO THE AFTERNOON HOURS ON
WEDNESDAY. HOWEVER...AS A DRY SLOT SPREADS ACROSS THE REGION...AND
THE COLD FRONT STILL OUT WEST OF THE AREA...WE MAY HAVE TO WATCH
FOR ADDITIONAL SHOWER OR STORM DEVELOPMENT AS INSTABILITY COULD
INCREASE INTO THE EVENING HOURS. THIS IS ESPECIALLY TRUE IF WE CAN
BREAK OUT INTO SOME SUNSHINE AND BOOST THE INSTABILITY A BIT.
THUS...WILL INTRODUCE SOME THUNDER FOR WEDNESDAY
EVENING...ESPECIALLY IN OUR WESTERN COUNTIES. ANY STORMS WHICH DO
DEVELOP...COULD BRING DOWN SOME VERY STRONG WINDS WITH 500MB WINDS
AROUND 70 KNOTS. PLAN TO MENTION THE POSSIBILITY OF SOME STRONG
WIND GUSTS WITH THE STORMS WEDNESDAY EVENING IN THE HWO.

AS FOR RAINFALL AMOUNTS...WILL MAINTAIN A STRONG GRADIENT FROM
EAST TO WEST ACROSS THE AREA AS DOWNSLOPING FLOW GIVES RAINFALL
AMOUNTS A BIG HIT IN THE EAST. WE MAY BE LUCKY TO SEE A HALF INCH
OF RAIN IN THE EAST...WITH 1 TO 2 INCHES POSSIBLE TOWARDS CENTRAL
KENTUCKY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 353 AM EDT TUE OCT 27 2015

LONG TERM DISCUSSION WILL FOLLOW SHORTLY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 221 AM EDT TUE OCT 27 2015

LIGHT RAIN WILL OVERSPREAD EASTERN KENTUCKY OVERNIGHT AND CONTINUE
THROUGH TUESDAY AND TUESDAY NIGHT. SOUTHEAST WINDS ARE EXPECTED TO
PREVAIL THROUGH THE PERIOD...WHICH WILL RESULT IN DOWNSLOPING FLOW
OFF THE HIGH TERRAIN OF THE APPALACHIANS. THUS...CEILINGS WILL BE
VERY SLOW TO LOWER THROUGH THE PERIOD. IN FACT...WE MAY NOT REACH
MVFR UNTIL LATE TUESDAY NIGHT OR PERHAPS EVEN WEDNESDAY. WITH MORE
MODERATE RAIN EXPECTED IN CENTRAL KENTUCKY...KSME/KLOZ/KSYM MAY
SEE MVFR VISIBILITIES WITH THE HEAVIER RAIN ON TUESDAY.
OTHERWISE...FARTHER EAST WILL LIKELY STAY VFR THROUGH TUESDAY
EVENING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 10 AM EDT WEDNESDAY
FOR KYZ088-118.

&&

SHORT TERM...KAS
LONG TERM...HAL
AVIATION...KAS
Hazardous weather outlook, Oct 27, 4:07 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
407 AM EDT TUE OCT 27 2015

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119-
120-281100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
407 AM EDT TUE OCT 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING. ANY STORM THAT
DEVELOPS MAY CONTAIN STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ088-118-281100-
HARLAN-LETCHER-
INCLUDING THE CITIES OF...CUMBERLAND...HARLAN...JENKINS...
WHITESBURG
407 AM EDT TUE OCT 27 2015

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WIND GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED TONIGHT...MAINLY
FOR ELEVATIONS ABOVE 3000 FEET. SOME OF THE STRONG WINDS MAY BE
FORCED DOWNWARD INTO LOCAL VALLEY AREAS...ESPECIALLY NORTH OF
BLACK MOUNTAIN. THESE WINDS COULD CAUSE LOCALIZED DAMAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIND GUSTS BETWEEN 50 AND 60 MPH WILL REMAIN POSSIBLE EARLY
WEDNESDAY MORNING...MAINLY FOR ELEVATIONS ABOVE 3000 FEET.

A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING. ANY STORM THAT
DEVELOPS MAY CONTAIN STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY DAMAGE FROM STRONG WINDS
TONIGHT INTO EARLY WEDNESDAY MORNING.

KAS

Nearby

High Wind Warnings in Kentucky, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.